Alert archive / Michigan / River Flood Warnings in 2018

River Flood Warning 43, NWS Northern Indiana

April 18, 2018Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 18, 2018, 9:41 PM EDT for Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana. It took effect at Apr 20, 2018, 2:00 AM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 18, 2018, 9:41 PM EDT (01:41 UTC)
In effect from
Apr 20, 2018, 2:00 AM EDT
Expired
Apr 19, 2018, 10:11 AM EDT
In force
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

120 
WGUS43 KIWX 190141
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
941 PM EDT Wed Apr 18 2018

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Saint Joseph River Michigan at Three Rivers affecting Elkhart...
  Branch and St. Joseph Counties

.Recent rainfall will bring continued rises on the Saint Joseph River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC039-MIC023-149-200141-
/O.NEW.KIWX.FL.W.0043.180420T0600Z-180421T1200Z/
/TRVM4.1.ER.180420T0600Z.180420T0600Z.180420T1200Z.NO/
941 PM EDT Wed Apr 18 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Joseph River Michigan at Three Rivers
* from late Thursday night to Saturday morning.
* At 9 PM Wednesday the stage was 6.7 feet and steady.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to near flood stage around
  2 AM Friday April 20.
* At 7.0 feet...Expect minor flooding of the Scidmore Park picnic 
  facilities in Three Rivers.

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566             

$$
2 follow-up statements
033 
WGUS83 KIWX 190146
FLSIWX


Flood Statement
National Weather Service Northern Indiana
946 PM EDT Wed Apr 18 2018

...The Flood Warning has been extended for the following rivers...
 
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
  Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
...The Flood Warning continues for the following rivers... 

  Saint Joseph River Michigan at Three Rivers affecting Elkhart...
  Branch and St. Joseph Counties 
 
.Recent rainfall led to rises on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-033-OHC039-200146-
/O.EXT.KIWX.FL.W.0041.000000T0000Z-180421T1200Z/
/NVLI3.1.ER.180416T1200Z.180419T0600Z.180420T1200Z.NO/
946 PM EDT Wed Apr 18 2018

 The Flood Warning has been extended for
  The Saint Joseph River Ohio above Newville
* until Saturday morning.
* At 9 PM Wednesday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.6 feet around  2 
  AM Thursday April 19 and fall below flood stage around  8 AM Friday
  April 20.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of 
  Newville floods. Agricultural and low lands flood along the St. 
  Joseph River to the Cedarville Reservoir.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-200145-
/O.EXT.KIWX.FL.W.0042.000000T0000Z-180422T0400Z/
/STRO1.1.ER.180415T2221Z.180418T0630Z.180421T0400Z.NO/
946 PM EDT Wed Apr 18 2018

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until late Saturday night.
* At 9 PM Wednesday the stage was 12.7 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around 12 AM Saturday April 21.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

INC039-MIC023-149-200145-
/O.CON.KIWX.FL.W.0043.180420T0600Z-180421T1200Z/
/TRVM4.1.ER.180420T0600Z.180420T0600Z.180420T1200Z.NO/
946 PM EDT Wed Apr 18 2018

The Flood Warning continues for
  The Saint Joseph River Michigan at Three Rivers
* from late Thursday night to Saturday morning.
* At 9 PM Wednesday the stage was 6.7 feet and steady.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river will rise to near flood stage around  2 AM 
  Friday April 20.
* At 7.0 feet...Expect minor flooding of the Scidmore Park picnic 
  facilities in Three Rivers.

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566             

$$
010 
WGUS83 KIWX 191411
FLSIWX

Flood Statement
National Weather Service Northern Indiana
ISSUED BY National Weather Service Indianapolis IN
1011 AM EDT Thu Apr 19 2018

...The Flood Warning is cancelled for the following river...
 
  Saint Joseph River Michigan at Three Rivers affecting Elkhart...
  Branch and St. Joseph Counties
 
.The Saint Joseph River at Three Rivers is cresting below flood
stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC039-MIC023-149-191441-
/O.CAN.KIWX.FL.W.0043.000000T0000Z-180421T1200Z/
/TRVM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM EDT Thu Apr 19 2018

The Flood Warning is cancelled for
  The Saint Joseph River Michigan at Three Rivers
* At 10 AM Thursday the stage was 6.7 feet
* Flood stage is 7.0 feet.
* Forecast...The river crested below flood stage at 6.7 feet this 
  morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 6.7 feet 
  around 2 PM Thursday April 19.

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:15 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 18, 6:15 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
615 PM EDT Wed Apr 18 2018

.SYNOPSIS...
Issued at 604 PM EDT Wed Apr 18 2018

Precipitation will move back into the area later this evening with
a period of snow expected overnight. Accumulations up to an inch
are possible. Dry conditions are then expected Thursday through
early next week. Temperatures will remain cool through the weekend
but will slowly moderate back to near normal by Monday.

&&

.UPDATE...
Issued at 559 PM EDT Wed Apr 18 2018

Dry slot has quickly worked through most of the area already early this
evening with surface low into southeast Indiana. Still a chance
for some light showers early this evening but bulk of pcpn will
move back in mid to late evening associated with compact upper low
seen nicely on water vapor. This feature producing widespread
snow across IA, SW WI and SE MN. Latest short term hires guidance
drops this light snow through our area overnight while weakening
somewhat in intensity. Still expect accumulations mainly around
an inch or less but some concern for a swath of up to 2 inches
near or just south of US 30 corridor where elongated sfc trough is
coincident with mid level deformation and upper low track. Accums
overnight highly dependent on how cold actual surface temperatures
get and snow intensity. Certainly favorable timing overnight but
expect road temperatures to remain just above freezing given air
temps near or just below. Some scattered icy or snow covered spots
on roads possible but not expecting a big impact for our seasoned
winter drivers as long as speed is reduced.

&&

.SHORT TERM...(Tonight and Thursday)
Issued at 210 PM EDT Wed Apr 18 2018

Potent upstream sw over cntrl IA will dig sewd near term and cross
overhead this evening as associated mid level deformation zone dusts
the area with another skiff of snowfall.  In advance, warm advection
zone precipitation plume has largely struggled so far this morning.
12Z raobs in tandem with near term highres guidance point to a bit
better low level moisture incorporation this aftn and have stayed
the course with prior quickly ramping pops this aftn. Some isolated
thunder possible southeast late this aftn into early evening within
overlapping wrn bound of EML and theta-e ridge yet will defer attm
given lack of development within srn flank of warm advection wing.

System pulls away rapidly overnight as it gets caught up within New
England centered Fujiwara. Clearing skies late tonight west or Thu
morning east will yield a sunny but yet chilly day with gusty
northwest breezes.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 210 PM EDT Wed Apr 18 2018

General split CONUS flow aloft this period as sfc ridge parks over
the lakes. Nevertheless erosion of negative height anomalies over
ern Canada along with decaying/modifying low level lakes based
thermal trough signal substantial temperature moderation after
tomorrow, peaking toward DY6 (Tue).

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 515 PM EDT Wed Apr 18 2018

Dry slot has ended pcpn at both terminals for short period. Upper
low to our west will drop southeast overnight and upstream pcpn
will follow. Will likely see pcpn move back into terminals mid to
late evening, possibly as initial rain or rain snow mix but
transitioning to all snow. IFR conditions expected with CIGS but
brief drop in VIS below 2sm possible for a few hours.
Accumulations of an inch or less also expected given overnight
timing and sfc temps near freezing. Could be a narrow swath up to
2 inches but this will be dependent on how cold sfc temps do get
and intensity of snow as it moves through. Clearing expected
quickly on Thursday with improvement to VFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until midnight EDT Thursday night for
     LMZ043-046.

&&

UPDATE...Lashley
SYNOPSIS...Lashley
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 18, 4:29 AM EDT, 17 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
429 AM EDT Wed Apr 18 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-190830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
429 AM EDT Wed Apr 18 2018 /329 AM CDT Wed Apr 18 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-190830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
429 AM EDT Wed Apr 18 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions hazardous to small craft will continue through Thursday
evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

River Flood Warnings in Michigan, 2018River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.